BIROn - Birkbeck Institutional Research Online

    Faster computation of maximum independent set and parameterized vertex cover for graphs with maximum degree 3

    Razgon, Igor (2009) Faster computation of maximum independent set and parameterized vertex cover for graphs with maximum degree 3. Journal of Discrete Algorithms 7 (2), pp. 191-212. ISSN 1570-8667.

    Full text not available from this repository.

    Abstract

    In this paper we propose an O(n1.0892) algorithm solving the Maximum Independent Set problem for graphs with maximum degree 3 improving the previously best upper bound of O(n1.0977). A useful secondary effect of the proposed algorithm is that being applied to 2k kernel, it improves the upper bound on the parameterized complexity of the Vertex Cover problem for graphs with maximum degree 3 (VC-3). In particular, the new upper bound for the VC-3 problem is O(k1.1864+n), improving the previously best upper bound of O(k2∗k1.194+n). The presented results have a methodological interest because, to the best of our knowledge, this is the first time when a new parameterized upper bound is obtained through design and analysis of an exact exponential algorithm.

    Metadata

    Item Type: Article
    Keyword(s) / Subject(s): maximum independent set, exact exponential algorithms, vertex cover, parameterized complexity
    School: Birkbeck Schools and Departments > School of Business, Economics & Informatics > Computer Science and Information Systems
    Depositing User: Sarah Hall
    Date Deposited: 01 Aug 2013 15:47
    Last Modified: 01 Aug 2013 15:47
    URI: http://eprints.bbk.ac.uk/id/eprint/7925

    Statistics

    Downloads
    Activity Overview
    0Downloads
    155Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item